Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 84, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 22, 2019, 10:13 AM EDT for Hancock County, Ohio. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2019, 10:13 AM EDT (14:13 UTC)
- Expired
- Jul 22, 2019, 4:14 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.11 ft at Jul 22, 2019, 12:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
475 WGUS41 KCLE 221413 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 1013 AM EDT Mon Jul 22 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-222213- /O.NEW.KCLE.FL.W.0084.190722T1413Z-190723T0300Z/ /FECO1.1.ER.190722T1400Z.190722T1800Z.190722T2100Z.UU/ 1013 AM EDT Mon Jul 22 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Eagle Creek Above Findlay * until this evening. * At 10 AM the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will continue rising to near 9.5 feet by this afternoon. The river will fall below flood stage late this afternoon. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ BM
1 follow-up statement
554 WGUS81 KCLE 222014 FLSCLE Flood Statement National Weather Service Cleveland OH 414 PM EDT Mon Jul 22 2019 ...The flood warning is cancelled for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-222044- /O.CAN.KCLE.FL.W.0084.000000T0000Z-190723T0300Z/ /FECO1.1.ER.190722T1400Z.190722T1630Z.190722T1815Z.UU/ 414 PM EDT Mon Jul 22 2019 The flood warning is cancelled for The Eagle Creek Above Findlay. * At 4:00 PM Monday the stage was...8.2 feet. * Flood stage is 9.0 feet. * The river will continue to fall through tonight. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inundate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ BM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 22, 10:01 AM EDT, 12 minutes earlier.
Area forecast discussion, Jul 22, 10:01 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1001 AM EDT Mon Jul 22 2019 .SYNOPSIS... A much cooler and less humid air mass will move into the region today and for much of the week as high pressure gradually builds into and across the Ohio Valley. Northwest flow in the upper levels will bring below average temperatures and below precipitation this week. && .NEAR TERM /THROUGH TONIGHT/... Only major change made for today's forecast was to increase pops for lingering showers today. Showers seem to be lingering a tad longer than previously thought. However, they should be tapering off through later this morning and early this afternoon, and be completely cleared out by tonight aside from some lake effect showers in NW PA. Previous Discussion... The upper level weather pattern change is finally giving the support needed to push a cold front through the region this morning. The front is kinda ill defined by the surface winds across the area this morning. But looking upstream in Michigan and southern Ontario, lower surface dewpoints are moving down on northerly winds. This airmass is what is heading our way slowly today. We will continue the chance for scattered showers through mid morning with rain chances slowly tapering off from northwest to southeast today as the drier airmass starts to move in. High and mid level cloudiness will likely hang on for much of the day. Clouds will start to clear out this evening and overnight. Diurnal heating will only manage to get the temperatures up in the middle 70s this afternoon with the cooler airmass moving in and cloud cover. Once the clouds clear out tonight, temperatures will fall down into the upper 50s to around 60 by Tuesday morning. Tuesday looks like a fantastic day across the region with sunshine and comfortable temperatures in the 70s. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... The short term begins Tuesday night with models showing high pressure building into the region from the west. Aloft however, a rather sharp trough will still be over the eastern lakes into the Ohio Valley. With such cool air aloft, and the NAM showing an impulse dropping south through Michigan late Tuesday, will need to have at least a slight chance pop across the northern counties for showers. This impulse start out Wednesday morning along the north coast to will also keep slight chance pops through the day for all but the northwest. Wednesday night into Thursday the NAM brings another impulse across the lake in northwest flow but the GFS doesnt have the feature so for now will go with a dry forecast as upper heights begin to rise behind the trough. The trend of rising upper heights continues into Thursday. Highs wednesday should reach the upper 70s. Thursday highs will reach the lower 80s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The trend of fair weather will continue through the long term with no organized systems affecting the area. Through the weekend, the surface high will drift east of the region and southwest flow behind the high should bring up more humidity increasing the chances for diurnal convection so will have slight chance pops for thunderstorms Sunday and Monday. Highs mainly mid 80s. && .AVIATION /12Z Monday THROUGH Friday/... VFR to MVFR this morning depending on location across the area. MFD is reporting some LIFR to IFR conditions before of local effects of terrain through 14z this morning. There are scattered showers moving across northern Ohio into northwest Pennsylvania. We will carry VCSH in the TAFs with TEMPO groups for brief ceilings drops to MVFR between 1500 and 3000 feet and visibility drops to 5sm. MVFR ceilings may hang around through 15z or so before ceilings begin to lift by midday. All TAF locations should be VFR this afternoon and clearing from west to east overnight. A broken of high clouds may still linger for the far eastern area through late tonight. Winds for the most part have shifted to the north or northeast this morning 5 to 10 knots. Will continue those northerly winds around 10 knots today relaxing to near 5 knots tonight. OUTLOOK...VFR. && .MARINE... Low pressure will be over central Ohio this morning, moving east- northeast along a frontal boundary. To the west, high pressure will be centered over the Dakotas. Models increase the pressure gradient across the lake as the low moves east and the high begins to build toward the area. This will cause northerly winds to increase this evening and overnight. Current guidance now suggests we get into a small craft advisory criteria this evening and overnight across the central basin with north flow of 15 to 20 knots. For now will have that a small craft advisory may be needed and have the day shift issue if current forecast is confirmed. Northwest flow drops back early Tuesday. For the remainder of the period, winds on the lake will remain fairly light as high pressure moves through the region. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Saunders SHORT TERM...TK LONG TERM...TK AVIATION...Griffin MARINE...TK
Hazardous weather outlook, Jul 22, 2:48 AM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 248 AM EDT Mon Jul 22 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-230700- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 248 AM EDT Mon Jul 22 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:33 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Marion, Sandusky, Seneca, Wood and 1 more | 72 min |
| Jul 21, 9:44 PM EDT | Flash Flood Warning | CLE | Wayne | 8 hr |
| Jul 22, 1:16 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Richland | 6 hr |
| Jul 22, 1:26 AM EDT | Areal Flood Advisory | CLE | Wyandot | 6 hr |
| Jul 22, 5:30 AM EDT | Areal Flood Warning | CLE | Wayne | 5 hr |
| Jul 22, 7:15 AM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
| Jul 22, 10:39 AM EDT | Small Craft Advisory | CLE | 26 hr | |
| Jul 22, 1:08 PM EDT | Areal Flood Warning | CLE | Crawford | 5 hr |
| Jul 22, 1:21 PM EDT | Areal Flood Warning | CLE | Ashland | 5 hr |
| Jul 22, 6:45 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jul 22, 7:06 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 17 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.